Alert archive / California / River Flood Warnings in 2026
River Flood Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Feb 24, 2026, 7:46 PM PST for Mendocino County, California. It took effect at Feb 24, 2026, 8:00 PM PST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2026, 7:46 PM PST (03:46 UTC)
- In effect from
- Feb 24, 2026, 8:00 PM PST
- Expired
- Feb 25, 2026, 5:06 PM PST
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 155 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1).
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
496
WGUS46 KEKA 250346
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
746 PM PST Tue Feb 24 2026
...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...
Navarro River at Navarro affecting Mendocino County.
For the Navarro River...including Navarro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued Wednesday morning at 700 AM PST.
&&
CAC045-251500-
/O.NEW.KEKA.FL.W.0005.260225T0400Z-260225T1500Z/
/NVRC1.1.ER.260225T0506Z.260225T0900Z.260225T1238Z.NO/
746 PM PST Tue Feb 24 2026
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Navarro River at Navarro.
* WHEN...Until Wednesday morning.
* IMPACTS...Starting at 23.0 feet, Flooding of Highway 128
approximately 5 miles east of Highway 1 is certain and the road
will be closed. Motorists should use alternate routes.
* ADDITIONAL DETAILS...
- At 7:15 PM PST Tuesday the stage was 20.5 feet.
- Forecast...The river is expected to rise above flood stage late
this evening to a crest of 26.5 feet just after midnight tonight.
It will then fall below flood stage Wednesday morning.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of 26.7
feet on 03/24/2011.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
JLW4 follow-up statements
950
WGUS86 KEKA 251453
FLSEKA
Flood Statement
National Weather Service Eureka CA
653 AM PST Wed Feb 25 2026
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in California...
Navarro River at Navarro affecting Mendocino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Additional information is available at weather.gov/eka.
The next statement will be issued this afternoon at 1230 PM PST.
&&
CAC045-252030-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-260225T2028Z/
/NVRC1.1.ER.260225T0511Z.260225T1000Z.260225T1428Z.NO/
653 AM PST Wed Feb 25 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Navarro River at Navarro.
* WHEN...Until this afternoon.
* IMPACTS...At 23.0 feet, Flooding of Highway 128 approximately 5
miles east of Highway 1 is certain and the road will be closed.
Motorists should use alternate routes.
* ADDITIONAL DETAILS...
- At 6:15 AM PST Wednesday the stage was 24.1 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 6:15 AM PST Wednesday was 26.1 feet.
- Forecast...The river is expected to fall to 7.7 feet Saturday
morning.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of 24.2
feet on 12/16/2016.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
DS659
WGUS86 KEKA 251952
FLSEKA
Flood Statement
National Weather Service Eureka CA
1152 AM PST Wed Feb 25 2026
...The Flood Warning is extended for the following rivers in
California...
Navarro River at Navarro affecting Mendocino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such deep water. If you come upon flood waters,
stop, turn around and go another way.
Additional information is available at weather.gov/eka.
The next statement will be issued this afternoon at 400 PM PST.
&&
CAC045-260000-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-260226T0000Z/
/NVRC1.1.ER.260225T0511Z.260225T1000Z.000000T0000Z.NO/
1152 AM PST Wed Feb 25 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Flooding is currently ongoing.
* WHERE...Navarro River at Navarro.
* WHEN...Until this afternoon.
* ADDITIONAL DETAILS...
- At 11:15 AM PST Wednesday the stage was 20.0 feet.
- Forecast...The river is expected to fall to 14 feet early
Thursday morning.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of 21.4
feet on 10/24/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
DS789
WGUS86 KEKA 252344
FLSEKA
Flood Statement
National Weather Service Eureka CA
344 PM PST Wed Feb 25 2026
...The Flood Warning is extended for the following rivers in
California...
Navarro River at Navarro affecting Mendocino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 800 PM PST.
&&
CAC045-260400-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-260226T0400Z/
/NVRC1.1.ER.260225T0511Z.260225T1000Z.260225T1534Z.NO/
344 PM PST Wed Feb 25 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Flooding is currently ongoing.
* WHERE...Navarro River at Navarro.
* WHEN...Until this evening.
* ADDITIONAL DETAILS...
- At 3:15 PM PST Wednesday the stage was 17.6 feet.
- Forecast...The river is expected to fall to 7.5 feet Saturday
afternoon.
- Flood stage is 23.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
JB369
WGUS86 KEKA 260106
FLSEKA
Flood Statement
National Weather Service Eureka CA
506 PM PST Wed Feb 25 2026
...The Flood Warning is cancelled for the following rivers in
California...
Navarro River at Navarro affecting Mendocino County.
CAC045-260215-
/O.CAN.KEKA.FL.W.0005.000000T0000Z-260226T0106Z/
/NVRC1.1.ER.260225T0511Z.260225T1000Z.260225T1534Z.NO/
506 PM PST Wed Feb 25 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Navarro River at Navarro.
* ADDITIONAL DETAILS...
- At 4:15 PM PST Wednesday the stage was 17.1 feet.
- Forecast...The river is expected to fall to 7.4 feet Saturday
afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
JBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 2:11 PM PST, 5 hours 35 minutes earlier. Its key messages:
- * Increased risk for urban and small stream flooding through this evening as a moderate atmospheric river brings widespread moderate to heavy rain. * The Russian River at Hopland is forecast to reach or exceed flood stage this afternoon. The Eel River at Fernbridge is forecast to reach/exceed flood stage this evening. * Wet and unsettled weather possible this weekend.
Area forecast discussion, Feb 24, 2:11 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
211 PM PST Tue Feb 24 2026
.SYNOPSIS...A frontal system will continue to produce moderate to
heavy rain and a threat for minor flooding through this evening.
Showers tonight are forecast to diminish on Wednesday.
&&
.KEY MESSAGES...
* Increased risk for urban and small stream flooding through this
evening as a moderate atmospheric river brings widespread
moderate to heavy rain.
* The Russian River at Hopland is forecast to reach or exceed
flood stage this afternoon. The Eel River at Fernbridge is
forecast to reach/exceed flood stage this evening.
* Wet and unsettled weather possible this weekend.
&&
.DISCUSSION...A strong atmospheric river storm impacting NW
California will continue through through late this afternoon and
early evening with moderate to heavy rainfall .
Satellite imagery depicts a slow-moving frontal boundary coupled
with subtropical moisture streaming across the area this today.
Rain amounts over the last 24 hours (12PM Monday to 12PM Tuesday)
ranged from 2 to 4 inches from Del Norte County to Northern
Mendocino County, with localized higher amounts up to 7.5 inches
over the west-southwest windward facing terrain in southwest
Humboldt, southern Trinity and northern Mendocino counties.
Southern Mendocino and Lake counties saw 0.5 to 1.5 inches.
Rainfall intensity will continue to increase for Mendocino and
Lake counties this afternoon as the steady stream of subtropical
moisture proceeds southward along the surface front. Urban and
small stream flooding has been reported across portions of
Humboldt and northern Mendocino counties. Flood Advisory remain in
effect for Del Norte, Humboldt, southern Trinity and northern
Mendocino counties.
Widespread moderate to heavy rain will likely decrease to showers
this evening. A flood watch remains in effect until 10 PM this
evening as it will take at least that long for water to drain and
rivers to recede. Additional amounts of 0.5 to 1.5 inches are
expected through early Wednesday morning across much of the
region, with the heaviest rain rates focused over the west-
southwest windward facing terrain.
Forecast from the river forecast center has all stages below
minor flood stage, with the following exceptions:
* Russian River at Hopland: forecast to reach minor flood stage
(15.0 feet) this afternoon.
* Eel River at Fernbridge: forecast to reach minor flood stage
(20.0 feet) this evening.
* There is a low (10-20%) chance for South Fork Eel River at
Miranda to get close or exceed minor flood stage.
Conditions will begin to settle down on Wednesday. Considerable
low level moisture will linger in the wake of the front and with
warm air aloft, expect considerable low cloud cover and fog in the
interior valleys and along the coast. Otherwise, we are looking
dry until Friday when the stalled out upper low over the central
Pacific edges closer to the coast. Timing and location of trough
passage remains uncertain. Moisture transport under 250kg/m/s is
forecast while PWATS increase. It not looking like any major
precip at this time. There is a subtle hint for some convection or
thunder as a mid level speed max noses toward the North Coast on
Saturday in advance of the 500mb cold core. Surface temperatures
should remain mild and above normal as we head into the last week
of February and the first few days of March. /ZVS&DB
&&
.AVIATION...18Z TAFs...Rainfall rates will continue transitioning
lighter, with lingering light showers Tuesday night. The downsloping
and warming southeasterly winds ended with a shift to south-
southwesterly. CIGs and VIS were able to lower to the IFR to LIFR
levels response. As winds turn lighter to calm overnight, the
chances for LIFR conditions, including fog formation, will remain.
There is a broad 60 70% chance for continued CIGs below 1000 ft AGL
and 40 to 50% for ceilings below 500 ft AGL. Probabilities for LIFR
lessen to 30-40% after 7Z Wednesday when the front finally pushes
through. JJW
&&
.MARINE...Southerly winds and steep seas continue to subside through
the afternoon hours as a frontal system passes through. A small, mid
period southwest swell is also moving in today. Winds will turn
light to gentle overnight. There will be a brief surge of northerly
winds Wednesday through Thursday morning, mainly over the outer
waters beyond 10 nm and around Cape Mendocino. Speeds will remain
below 20 kts with short period seas of 4 to 6 ft through Thursday
morning. Northerly winds increase slightly stronger Friday
afternoon. An area of low pressure approached Sunday with likely
little impacts unless it takes a more northern track. The pressure
gradient will increase behind it early next week with strengthening
northerlies. There is currently a 45% chance for some gale strength
gusts Monday with the northerlies. JJW
&&
.HYDROLOGY...Additional moderate to heavy rainfall with a
moderately-strong atmospheric river is forecast to continue
impacting NW California through late this afternoon and early
evening. More minor flooding impacts are likely late this
afternoon mainly across Humboldt and Mendocino counties due to
additional rain falling in a short amount of time. Soils are
are about 55-70% saturated and streamflow are running higher.
Some impacts include urban and small stream flooding. In addition,
small rock and mud slides are possible in areas of steep terrain
that are already saturated. The Russian River at Hopland is still
forecast to reach minor flood stage (15.0 feet) this afternoon.
The Eel River at Fernbridge: forecast to reach minor flood stage
(20.0 feet) this evening. There is a low (10-20%) chance for South
Fork Eel River at Miranda to get close or exceed minor flood
stage. The reminder of the main stem rivers are expected to remain
below minor flood stage through this event. Our prolonged dry
spells this wet season and low flows will reduce the threat for
major or severe flooding. /ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch until 10 PM PST this evening for CAZ101>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 PM PST this afternoon for
PZZ450-455-470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 24, 1:55 PM PST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
155 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Flood 2 E Covelo 39.79N 123.21W
02/24/2026 Mendocino CA Public
Creek flooding over roads in Covelo.
&&
JHWLocal storm report, Feb 24, 3:19 PM PST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
319 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Flood 3 SSE Willits 39.36N 123.32W
02/24/2026 Mendocino CA Dept of Highways
Vehicle marooned in water just off of
Highway 101 south of Willits.
&&
JHWLocal storm report, Feb 24, 3:20 PM PST, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
320 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flood 6 NNE Fort Bragg 39.52N 123.76W
02/24/2026 Mendocino CA Law Enforcement
Intermittent flooding for 10 mile stretch of
Highway 1 north of Ft. Bragg.
&&
JHWLocal storm report, Feb 24, 4:33 PM PST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
433 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Landslide Forest Lake 38.82N 122.72W
02/24/2026 Lake CA Public
Landslide closing highway 175 in Cobb.
&&
JHWLocal storm report, Feb 24, 6:18 PM PST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
618 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Landslide 2 WSW Salyer 40.89N 123.60W
02/24/2026 Trinity CA Public
Landslide reported covering one lane of
Highway 299 near Salyer.
&&Local storm report, Feb 24, 7:35 PM PST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
735 PM PST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Landslide 9 WSW Branscomb 39.61N 123.78W
02/24/2026 Mendocino CA Law Enforcement
Multiple forms of debris on both lanes of
Highway 1 north of Fort Bragg.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:15 PM PST | Areal Flood Warning | EKA | Mendocino | 6 hr |
| Feb 24, 5:02 PM PST | Areal Flood Advisory | EKA | Lake, Mendocino | 8 hr |
| Feb 24, 9:21 PM PST | Areal Flood Warning | EKA | Mendocino | 22 hr |
Nearby
River Flood Warnings in California, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.